MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST MESH; SURGICAL MESH
Catalog Number 1200015
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hernia (2240)
Date of Event 11/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusion can be made.While the clinician has stated the issue to be "possible device related", based on the information provided we are unable to determine to what extent, if any the phasix st mesh may have caused or contributed to the patient's hernia recurrence.Recurrence is a known inherent risk of hernia repair surgery.Regarding recurrence the warning section of the instructions-for-use state, "to prevent recurrences when repairing hernias, phasix st mesh must be large enough to provide sufficient overlap beyond the margins of the repair/primary closure.Careful attention to mesh fixation placement and spacing will help prevent excessive tension or gap formation between the mesh and fascial tissue.A review of the manufacturing records was performed and found that the lot was manufactured to specification.If additional information is provided, a supplemental emdr will be submitted.Remains implanted.
 
Event or Problem Description
It was reported to davol that a patient who is part of the phasix st study (b)(4), experienced a hernia recurrence.(b)(6) 2016 - the subject patient underwent a robotic assisted umbilical hernia repair with implant of the phasix st mesh.The technique was performed intra-abdominally.The phasix st mesh is reported to have been positioned so that its edges extend beyond the margins of the defect by at least 5cm.The mesh was fixed with absorbable monofilament suture.(b)(6) 2018 -the subject patient underwent a ct scan in which a hernia recurrence was noted.The hernia recurrence is assessed to be within 5cm of the index hernia repair.The hernia recurrence has been assessed by the clinician as moderate in severity, possibly related to the study device and not related to the index procedure.No intervention has been reported at this time, condition is listed as ongoing.
 
Event or Problem Description
It was reported to davol that a patient who is part of the phasix st study dvl-he-017, experienced a hernia recurrence.(b)(6) 2016 - the subject patient underwent a robotic assisted umbilical hernia repair with implant of the phasix st mesh.The technique was performed intra-abdominally.The phasix st mesh is reported to have been positioned so that its edges extend beyond the margins of the defect by at least 5cm.The mesh was fixed with absorbable monofilament suture.(b)(6) 2018 -the subject patient underwent a ct scan in which a hernia recurrence was noted.The hernia recurrence is assessed to be within 5cm of the index hernia repair.The hernia recurrence has been assessed by the clinician as moderate in severity, possibly related to the study device and not related to the index procedure.No intervention has been reported at this time, condition is listed as ongoing.Addendum: it was reported that on 11/19/2018 the subject patient underwent additional surgery to repair the previously diagnosed recurrent hernia.During this procedure the phasix st mesh was explanted.Per clinician the phasix st mesh had a portion of which did not incorporate.
 
Additional Manufacturer Narrative
As reported during the explant procedure it was noted that a portion of the mesh had not incorporate, it is unclear if this contributed to the hernia recurrence.The information provided does not indicate what may have caused a portion of the mesh to not incorporate.There is no change to the initial conclusion, the results remain inconclusive.If additional information is provided, a supplemental emdr will be submitted.Section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7973651
Report Number1213643-2018-03582
Device Sequence Number19252918
Product Code OWT
UDI-Device Identifier00801741095290
UDI-Public(01)00801741095290
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other,stu
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2018
Device Catalogue Number1200015
Device Lot NumberHUAU0482
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/01/2018
Supplement Date Received by Manufacturer12/04/2018
Initial Report FDA Received Date10/17/2018
Supplement Report FDA Received Date12/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR